MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF1723
Medical Device Problem Codes Peeled/Delaminated (1454); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during thoraco/lobectomy, during use of the device, as it was found that the insulation part at the tip was about to peel off like hangnail at the first sealing, the device was stopped using.After the report was received, the sales rep tried to checked the device, but the hangnail part had peeled off and couldn't be found.The insulation part fell into the patient's cavity and could not be retrieved.Surgical time was not extended.The procedure was completed with another similar device.
 
Additional Manufacturer Narrative
Evaluation summary h3 evaluation summary: one device was received for evaluation.The returned product did not meet specification as received.Visual inspection found the top moving jaw was partially separated from the overmold.There was no missing piece on the damaged jaw.The reported condition were confirmed.The manufacturing engineer was notified and confirmed that the product jaw b seal plate and overmold did disengage and does not meet specifications.The device appears to have been used very little, but no piece could be found missing from the damaged jaw.No root cause for the jaw b disengagement could be determined.Engineering and manufacturing trained the maryland line operators to be cautious with the tips of the jaws when assembling and handling the devices, and to scrap any devices that show signs of delamination.Engineering reviewed the process to determine potential root causes for delamination.Operators were cautioned to avoid contact of the jaws with assembly fixturing.This complaint will be classified as undetermined.The harm for this non-conformance identified in the risk analysis (r0002924), rev h, section 11.2: particulate left in body.The severity is 5 and the occurrence is 2.There was no reported injury to the patient or the user as a result of this non-conformance.The severity identified in the current risk analysis is appropriate.This is the sixth occurrence of this non-conformance in approximately 840,000 maryland devices produced in the past 12 months.The occurrence rating is 2 which means the frequency is 1 in 100,000.6/840,000 is within the expected occurrence.No formal investigation is required for this non-conformity.Manufacturing non-conformances were reviewed.No entries pertinent to the customer's report were noted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: the product was not returned to the post market vigilance laboratory for analysis.Without the product a detailed investigation could not be performed.The file will be closed as unconfirmed at this time.If additional information is obtained, or the product is returned, we will re-open this investigation.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key8347642
Report Number1717344-2019-00205
Device Sequence Number1959234
Product Code GEI
UDI-Device Identifier10884521181588
UDI-Public10884521181588
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2023
Device Model NumberLF1723
Device Catalogue NumberLF1723
Device Lot Number82560311V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2019
Initial Date Received by Manufacturer 01/23/2019
Supplement Date Received by Manufacturer03/05/2019
04/30/2019
Initial Report FDA Received Date02/18/2019
Supplement Report FDA Received Date03/27/2019
05/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;